MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: (b)(4).Device investigation could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information, findings on lot history records, and referring to known similar events, it was presumed that stress generated with attempts to cross had most likely contributed to the reported separation of the tip.The applied stress would accumulate and exceed the product design limit when the tip was being caught and restricted its movement likely by the lesion.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: warnings: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; warnings: never push, auger, withdraw, or torque a guidewire that meets the resistance.Torquing or pushing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any bucking of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; warnings: if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, malfunction and adverse effects: separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi prowater guide wire broke off during a pci to treat a moderately tortuous lesion in the proximal rca.The guide wire was advanced to the lesion in attempts to cross into the proximal rca stent with assist of a non-asahi guideliner.When the physician attempted to prolapse the guide wire, it became lodged and when attempting to pull back its tip became dislodged, and free from its body.The separated tip of the guide wire was unsuccessfully retrieved and left in the patient.Any adverse effects on the patient associated with this event were not reported.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key10806532
Report Number3003775027-2020-00167
Device Sequence Number11712271
Product Code DQX
UDI-Device Identifier04547327056144
UDI-Public(01)04547327056144(17)210131(10)180129A41A
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K031277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberAGH146300
Device Lot Number180129A41A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date11/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;